Alert archive / Alabama / Coastal Flood Statements in 2009
Coastal Flood Statement 2, NWS Mobile, AL
NWS Mobile, AL issued this coastal flood statement at Aug 17, 2009, 3:12 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2009, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 17, 2009, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 172012 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT MON AUG 17 2009 ...COASTAL FLOOD STATEMENT... .WIND DRIVEN WAVES SPLASHING OVER THE ONTO THE CAUSEWAY. ALZ063-064-172300- /O.NEW.KMOB.CF.S.0002.090817T2012Z-090817T2300Z/ LOWER MOBILE-LOWER BALDWIN- 312 PM CDT MON AUG 17 2009 STRONG GUSTY WINDS FROM THE SOUTH ASSOCIATED WITH SHOWERS AND THUNDERSTORMS OVER MOBILE BAY ARE BRINGING MINOR SPLASH OVER ON THE CAUSEWAY. AREA MOTORISTS ARE ADVISED THAT PONDING WATER CAN CAUSE LOSS OF CONTROL OF VEHICLE AND WITH RISK OF VEHICLE ENTERING THE WATER. IN ADDITION...MUCH OF THE WATER ON THE ROADWAY IS LIKELY LADEN WITH SEAWATER AND CORROSIVE TO RUNNING GEAR AND COACHWORK. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Aug 17, 12:43 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 17, 12:43 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
431 AM CDT MON AUG 17 2009
.AVIATION UPDATE...UPDATED FOR TEMPO GROUPS SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF CLAUDETTE AFFECTING
ALL TERMINALS AND GENERALLY THE ENTIRE AREA NORTH OF THE SHORELINE
AND EAST OF MOBILE BAY. ALSO INCLUDED PATCHY OVERNIGHT MVFR TO IFR
FOG ESPECIALLY IN AREAS OF HEAVY RAIN TODAY.
******PREVIOUS*****
.SHORT TERM [TODAY AND TONIGHT]...CLAUDETTE MADE LANDFALL BETWEEN
FT. WALTON BEACH AND DESTIN AROUND MIDNIGHT. SINCE LANDFALL...THE
STRUCTURE OF CLAUDETTE HAS BEEN COMPROMISED WITH THE MID LEVEL
CIRCULATION OVER THE FL BIG BEND...BECOMING DETACHED WELL OFF TO THE
SOUTHEAST OF THE LOW LEVEL CENTER NOW MOVING UP ACROSS OUR EASTERN AL
ZONES. RAPID WEAKENING IS FORECAST TODAY AS THE LOW LEVEL CENTER
MOVES FURTHER INLAND OVER THE INTERIOR OF SOUTHWEST ALABAMA. AS WITH
ALL WEAKENING TROPICAL SYSTEMS...THE FOCUS SHIFTS TO LOCALLY HEAVY
RAINS IN DETACHED RAINBANDS. FORECASTERS FEEL THE POTENTIAL FOR THIS
IS GREATEST EAST OF THE LOW LEVEL CENTER TODAY...EAST OF A LINE FROM
PENSACOLA FL TO EVERGREEN TO GREENVILLE AL...WHERE A FLASH FLOOD
WATCH (FFA) REMAINS IN EFFECT THRU 18/00Z...7PM LOCAL TIME MON. STORM
TOTAL RAINS IN THE FFA AREA COULD AMOUNT TO 3 TO 5 INCHES WITH
LOCALIZED AMOUNTS UP TO 7 INCHES POSSIBLE. BY TONIGHT...WITH THE
EXPECTED NW PROGRESS OF THE REMNANT LOW OF CLAUDETTE...WE CARRY A
LIKELY POTENTIAL OF SHWRS/TSTMS GENERALLY NORTHWEST OF A LINE FROM
CAMDEN TO CHATOM AL...ELSEWHERE WE HAVE A CHANCE IN. DAYTIME HIGHS
MOSTLY IN THE MID 80S ARE EXPECTED FOR MOST AREAS TODAY WITH
TONIGHT'S LOWS IN THE LOW/MID 70S. /10
.LONG TERM [TUESDAY THROUGH SUNDAY]...ALTHOUGH CLAUDETTE WILL BE OUT
OF THE PICTURE HEADING INTO THE MIDDLE OF THE WEEK...SURFACE/LOW
LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST WILL KEEP
ENVIRONMENTAL MOISTURE ON THE HIGH SIDE. WE LOOK TO BE UNDER A MORE
DIURNALLY DRIVEN MODE FOR SHWRS/TSTMS WITH HIGHER CHANCES OCCURRING
DURING THE DAYTIME HOURS WHEN INSTABILITY IS GREATEST AND LOWER
CHANCES DURING THE NIGHTTIME HOURS...TUESDAY THROUGH THURSDAY. BY
FRIDAY...A FRONTAL BOUNDARY LOOKS TO SINK INTO THE LOWER MISSISSIPPI
RIVER VALLEY. BOTH THE GFS/ECMWF BRING THIS FRONT THROUGH THE AREA
SATURDAY AM...BRINGING THE POTENTIAL OF A DRIER AIRMASS TO THE GULF
COAST. CONSIDERING THIS...POP OVER THE WEEKEND WILL TREND WELL BELOW
CLIMATOLOGY...ESPECIALLY BY SUNDAY. LATEST GUIDANCE THOUGH...DOES NOT
SUGGEST MUCH OF A COOL DOWN...WITH TEMPERATURES REMAINING CLOSE TO
NORMAL FOR LATE AUGUST. /10
&&
.AVIATION [12Z ISSUANCE]...WITH TROPICAL STORM CLAUDETTE MOVING
FURTHER INLAND AND ANTICIPATED CONTINUED WEAKENING...WILL START WITH
PRIMARILY VFR CONDITIONS AT THE THREE TAF SITES WITH TEMPO GROUPS
FOR MVFR CEILINGS AND LIGHT SHRA THROUGH 16Z. WITH DAYTIME
HEATING...WILL SEE MVFR CEILINGS FORM BY 16Z AND WILL ALSO INCLUDE
PREVAILING LIGHT TSRA THROUGH 01Z FOR ANTICIPATED PERIODS OF
CONVECTION. WILL HAVE A TEMPO GROUP FOR CONVECTION AFTER 01Z WITH VFR
CONDITIONS OTHERWISE. /29
&&
.MARINE...THE STRONGEST WINDS ASSOCIATED WITH TROPICAL STORM
CLAUDETTE WILL BE LOCATED EAST OF THE MARINE AREA WITH ANTICIPATED
CONTINUED WEAKENING OF CLAUDETTE THROUGH THE EARLY MORNING HOURS.
VARIABLE WINDS LESS THAN 10 KNOTS OVER THE ALABAMA COASTAL WATERS
AND ADJACENT NORTHWEST FLORIDA COASTAL WATERS WILL TRANSITION TO
SOUTHERLY FLOW AROUND 10 KNOTS LATER TODAY. INITIALLY...WILL HAVE
SOUTHEAST WINDS AS HIGH AS 15 TO 20 KNOTS OVER THE FAR EASTERN
PORTION OF THE NORTHWEST FLORIDA COASTAL WATERS...BUT THIS WILL
QUICKLY DROP TO AROUND 10 KNOTS LATER THIS MORNING AS CLAUDETTE
CONTINUES TO QUICKLY WEAKEN. EAST TO SOUTHEAST WINDS NEAR 10 KNOTS
GRADUALLY VEER AROUND TO THE SOUTH FROM MONDAY NIGHT THROUGH
THURSDAY AS A COLD FRONT ADVANCES ACROSS THE PLAINS. THE FRONT
CONTINUES INTO THE GULF COASTAL STATES ON FRIDAY AND INTO THE NEAR
SHORE COASTAL WATERS FRIDAY NIGHT. /29
&&
.FIRE WEATHER...NO HEADLINES. LOWEST DAYTIME HUMIDITY REMAINS HIGH.
COVERAGES OF SHWRS/TSTMS REMAIN HIGH TODAY AS THE REMNANT LOW OF
CLAUDETTE MOVES NORTHWEST ACROSS THE INTERIOR OF SOUTHWEST AL. A
MODERATE CHANCE OF SHWRS/TSTMS CONTINUES FOR TUESDAY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 86 74 90 74 / 70 50 60 20
PENSACOLA 85 74 89 75 / 80 40 40 20
DESTIN 83 76 89 76 / 90 30 40 20
EVERGREEN 83 69 89 70 / 90 50 50 20
WAYNESBORO 86 71 90 72 / 70 60 70 20
CAMDEN 84 70 88 71 / 80 60 60 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...AND ESCAMBIA.
FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 17, 6:42 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CLAUDETTE DOWNGRADE NATIONAL WEATHER SERVICE MOBILE AL 642 AM CDT MON AUG 17 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 642 AM CDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE NORTHWEST FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL DEPRESSION CLAUDETTE WILL CONTINUE TO SPREAD NORTHWARD INTO THE NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA...THEN SPREAD WESTWARD INTO SOUTHWEST ALABAMA. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE OVER THE NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA WHERE THE BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE SAME AREA. WHILE SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING...IN ADDITION TO LOCALLY HEAVY RAINFALL. SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE NORTHWEST FLORIDA COASTAL WATERS DURING THE MORNING HOURS UNTIL THE SOUTHEASTERLY WINDS SUBSIDE FURTHER. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA EACH AFTERNOON THROUGH FRIDAY...THEN DEVELOP CLOSER TO THE COAST SATURDAY AND SUNDAY. WHILE SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY MAINLY OVER THE WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:45 PM CDT | Flash Flood Watch | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 23 hr |
| Aug 17, 12:15 AM CDT | Hurricane Local Statement | MOB | Butler, Crenshaw, Monroe | 4 hr |
| Aug 17, 4:15 AM CDT | Hurricane Local Statement | MOB | Conecuh, Covington, Escambia | 3 hr |
| Aug 17, 9:57 AM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Aug 17, 4:24 PM CDT | Small Craft Advisory | MOB | 113 min |
Nearby
Coastal Flood Statements in Alabama, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.